Alert archive / Maine / Winter Storm Warnings in 2007

Winter Storm Warning 8, NWS Caribou, ME

April 15, 2007Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this winter storm warning at Apr 15, 2007, 4:26 AM EDT for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Apr 16, 2007, 2:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 4:26 AM EDT (08:26 UTC)
In effect from
Apr 16, 2007, 2:00 AM EDT
Expired
Apr 16, 2007, 3:12 PM EDT
In force
13 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 10:05 PM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Apr 14, 10:05 PM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1005 PM EDT SAT APR 14 2007

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE AREA WILL MOVE EAST EARLY SUNDAY.
STRONG LOW PRESSURE WILL INTENSIFY ALONG THE MID ATLANTIC COAST
SUNDAY AND REACH SOUTHERN NEW ENGLAND SUNDAY NIGHT BEFORE BECOMING
NEARLY STATIONARY MONDAY INTO TUESDAY. PRECIPITATION WILL SPREAD
OVER THE REGION SUNDAY NIGHT AND CONTINUE THROUGH TUESDAY.
&&

.NEAR TERM /THROUGH SUNDAY/...
WRAP AROUND SNOW/MOISTURE FROM LOW PRESSURE SOUTHEAST OF NOVA SCOTIA
FINALLY DISSIPATING ACROSS EASTERN MAINE THIS AFTERNOON. SKIES HAVE
BECOME PARTLY CLOUDY ACROSS THE NORTHEAST WITH MOSTLY CLOUDY SKIES
ELSEWHERE. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT
AS COL AREA DEVELOPS ALOFT. RH PROGS INDICATES CLOUDS WILL
CONTINUE TO DISSIPATE ACROSS NORTHERN SECTIONS PROVIDING MOSTLY
CLEAR CONDITIONS BY SUNDAY MORNING. CLOUDS WILL SLOWLY DISSIPATE
OVER DOWNEAST SECTIONS LATER TONIGHT BUT MID TO HIGH CLOUDS MAY
KEEP PARTLY CLOUDY CONDITIONS THERE LATER TONIGHT. NICE START TO
THE DAY ON SUNDAY BUT CLOUDS WILL THICKEN AND LOWER FROM SOUTHEAST
TO NORTHEAST AS LOW PRESSURE STARTS TO TRACKS UP THE EAST COAST.
USED A BLEND OF THE GUIDANCE FOR TEMPERATURES FOR TONIGHT AND SUNDAY.
ONLY FLY IN THE OINTMENT WILL BE THE DEVELOPMENT OF FOG OR STRATUS
LATER TONIGHT...ESPECIALLY WHERE SKIES BECOME MOSTLY CLEAR WITH
LIGHT WINDS. MAV INDICATING FOG FORMATION BUT MET DOES NOT. WITH
FORECASTED DEWPOINT SPREADS TO REMAIN AT LEAST 4F DEGREES IN ALL
THE GUIDANCE TONIGHT...WILL PUT IN PATCHY FOG AFTER MIDNIGHT FOR NOW.
&&

.SHORT TERM /SUNDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MAJOR LOW EXPECTED TO IMPACT THE REGION RIGHT INTO TUESDAY. USED A
BLEND OF THE NAM/GFS FOR THE GRIDS THIS GO AROUND. NAM WENT WARMER
WHILE GFS CONTINUES ON THE COOL SIDE OF THINGS.

DECISION HERE WAS TO GO AHEAD W/A WINTER STORM WATCH W/THE EXCEPTION
OF COASTAL HANCOCK COUNTY AND ALL OF WASHINGTON COUNTY. COOLER AIR
SEEPING INTO THE REGION SUNDAY NIGHT W/HIHG PRES TO THE NORTH &
DWPTS FALLING BACK WILL ALLOW FOR EVAPORATIVE COOLING AFTER PRECIP
STARTS AFT 00Z DOWNEAST & THEN MOVES INTO NORTHERN AND CENTRAL
AREAS AFT 06Z SUNDAY NIGHT. COULD SEE SOME IMPRESSIVE SNOWFALL
RATES SUNDAY NIGHT OVER CENTRAL AND INTERIOR DOWNEAST AREAS WHICH
COULD LEAD TO SOME DECENT SNOWFALL AMOUNTS BEFORE THINGS
CHANGEOVER TO RAIN MONDAY MORNING AS WARMER AIR GET PULLED
NORTHWARD. ON MONDAY...SNOW ACROSS THE NORTH WILL MIX WITH RAIN
OVER THE NORTHEASTERN 3RD OF THE CWA AS NOSE OF WARMER AIR GETS
PULLED NORHT. ACROSS NORTHWESTERN AND WESTERN AREAS COULD STAY ALL
SNOW W/SOME HEFTY SNOWFALL AMOUNTS.

A HIGH WIND WATCH FOR LATE SUNDAY NIGHT INTO MONDAY AFTERNOON
FOR ALL OF WASHINGTON COUNTY AND COASTAL HANCOCK COUNTY W/TIGHTENING
PRES GRADIENT & IMPRESSIVE LLVL JET 60+ KTS FROM 925-850 MBS.
MOMENTUM TRANSFER IMPRESSIVE AS WELL W/50+ KTS BLO 925 MBS. LOOKS
LIKE THIS WILL BE ABLE TO GET DOWN TO THE SFC ESP IN PRECIPITATION.

ANOTHER CONCERN IS FLOODING AND THIS LOOKS TO BE ON MONDAY INTO
TUESDAY. AFTER FURTHER DISCUSSION HERE...WE HAVE DECIDED TO HOLD ON
ISSUING THE FLOOD WATCH AS IT LOOKS LIKE IT WILL BE INTO MONDAY
AND THERE IS STILL PLENTY OF TIME TO ASSESS W/LATER RUNS. QPF WILL
BE ON THE ORDER OF 1.5 TO 3.5 INCHES FROM NORTH TO SOUTH
RESPECTIVELY. COULD EVEN SEE SOME AMOUNTS APCH 4 INCHES IN UPSLOPE REGIONS.

A YET ANOTHER CONCERN IS COASTAL FLOODING. DECIDED TO HOLD OFF ON
ANY WATCH AS FLOW HOLDS TO A MORE ENE FETCH WHICH WILL AFFECT
GYX/S COAST. MINOR BEACH EROSION AND OVERWASH CAN BE EXPECTED AT
THE TIME OF HIGH TIDE. WILL BEEF UP THINGS IN THE HAZARDOUS
WEATHER OUTLOOK AND IN THE ZFP.

THINGS FINALLY BEGIN TO WIND DOWN LATE TUESDAY AS LOW OVER
SOUTHERN NEW ENGLAND AS THE LOW FILLS IN AND PULLS E. STILL THINK
THINGS WILL STAY UNSETTLED RIGHT INTO WEDNESDAY AS NNE FLOW
CONTINUES OVER THE REGION W/CYCLONIC FLOW.
&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MODELS IN THE LONG TERM ARE IN FAIRLY GOOD AGREEMENT. LOADED HPC
GRIDS AND MADE ONLY MINOR CHANGES. LOW PRESSURE CONTINUES TO
SLOWLY MOVE EAST WITH HIGH PRESSURE BUILDING IN BEHIND.
TEMPERATURES WILL GRADUALLY GET WARMER WITH HIGHS IN THE UPPER 40S
TO LOWER 50S AND LOWS IN THE LOWER TO MID 30S ACROSS THE AREA.
&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
AS WEAK HIGH PRESSURE BUILDS OVER THE REGION TONIGHT...EXPECT VFR
CONDITIONS FOR ALL SITES NEXT 24 HOURS. HOWEVER...CLEARING SKIES
AND LIGHT WINDS MAY PRODUCE PATCHY FOG AFTER MIDNIGHT WHICH COULD
DROP CONDITIONS TO IFR AT TIMES...ESPECIALLY OVER NORTHERN SITES.
&&

.MARINE...
HAVE ISSUED STORM WARNING FOR LATE SUNDAY NIGHT UNTIL MONDAY
EVENING. MODELS INDICATE INTENSE LOW LEVEL JET /70-80 KT 925 MB/
TRANSITIONING ACROSS THE COASTAL WATERS FROM EARLY MONDAY MORNING
UNTIL EARLY MONDAY EVENING. WITH DEEP MIXING IN PLACE...EXPECT
WIND GUSTS TO REACH 60 TO 65 KT.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
     EVENING FOR MEZ001>006.
     WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY
     AFTERNOON FOR MEZ010-011-015-016-031.
     HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
     AFTERNOON FOR MEZ017-029-030-032.
MARINE...STORM WARNING FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ050.
&&

NEAR TERM...FOSTER
SHORT TERM...HEWITT
LONG TERM...WEITLICH
AVIATION...FOSTER
MARINE...FOSTER/HEWITT/FITZSIMMONS
Hazardous weather outlook, Apr 14, 9:45 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
945 PM EDT SAT APR 14 2007

MEZ001>006-160145-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
945 PM EDT SAT APR 14 2007

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015-016-031-160145-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-
945 PM EDT SAT APR 14 2007

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ017-032-160145-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
945 PM EDT SAT APR 14 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-160145-
COASTAL HANCOCK-COASTAL WASHINGTON-
945 PM EDT SAT APR 14 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH

IN ADDITION...POWERFUL WAVE ACTION RESULTING FROM STRONG EAST
WINDS MAY CAUSE BEACH EROSION AND SPLASH OVER ESPECIALLY ON EAST
FACING ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050-160145-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
945 PM EDT SAT APR 14 2007

...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:26 AM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis32 hr
Apr 15, 4:31 AM EDTCoastal Flood WatchCARHancock, Washington24 hr
Apr 15, 4:41 AM EDTHigh Wind WarningCARHancock, Penobscot, Washington66 hr
Apr 15, 5:42 AM EDTFlood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Washington62 hr

Nearby

Winter Storm Warnings in Maine, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.